# SDR CA090805005

- Difficulty date: July 31, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- Make and model: Dhav DHC8106
- Aircraft time: 28,937 hours
- Engine: Pwa PW121
- Propeller: Hamstd 14SF7
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Seal
- Part number: 311859701
- Condition: Leaking
- Location: Hyd Drive
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E

## Discrepancy

(CAN) ENROUTE, AND 170 MILES NORTH OF YWG, THE LT ENGINE OIL PRESSURE GAUGE STARTED FLUCTUATING ERRATICALLY FROM 60 TO 50 PSI.  FLIGHT CREW WENT TO THE BACK OF THE AIRPLANE TO EXAMINE ENGINE AND NOTICED A POSSIBLE TRAIL OF A VENTED FLUID FROM THE LT ENGINE. ONCE RETURNING TO THE FLIGHT DECK CREW CONTINUED TO MONITOR THE THE OIL PRESSURE GAUGE AND 2-5 MINUTES LATER PRESSURE WAS STILL DECREASING.  AS THE FLUCTUATIONS REACHED 40 PSI MOMENTARILY AND ACTIVATED THE RED LT OIL PRESSURE LIGHT MOMENTARILY, IT WAS DECIDED TO PROCEED WITH THE ENG SHUTDOWN DRILL, IAW QRH.  AN EMERGENCY WAS DECLARED WITH ATC AND AN UNEVENTFUL LANDING WITH THE FIRE TRUCKS IN TOW FOLLOWED.   MX DETERMINED ENGINE OIL WAS COMING FROM THE LT ENG NACELLE DRAIN FOR THE ECOLOGY TANK. SOURCE OF THE OIL WAS TRACED TO THE HYD PUMP DRIVE SEAL WHICH HAD FAILED ALLOWING ENG OIL TO BE DRAWN THROUGH CASE DRAIN, TO ECOLOGY TANK AND VENTED TO ATMOSPHERE. WHEN TROUBLESHOOTING IT WAS DETERMINED THAT ABOUT 1/2 QUART OF OIL WAS BEING VENTED FOR EVERY 10 MINUTES OF ENG OPERATION.  AN INITIAL EXTERIOR INSP AFTER THE INCIDENT NOTED A SMALL STREAK OF OIL ORIGINATING FROM THIS NACELLE DRAIN TO THE REAR OF THE NACELLE. DURING A NORMAL WALK AROUND THIS AMOUNT OF OIL STREAKING DOWN THE COWL FROM THIS DRAIN MAY NOT HAVE CAUSED CONCERN.  MX REPLACED THE HYD PUMP DRIVE SEAL AND RELEASED THE ACFT ON A FLIGHT TEST, AIRCRAFT WAS THEN SUBSEQUENTLY RELEASED TO SERVICE.
